Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 51, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at Aug 14, 2021, 3:24 PM EDT for Lake County, Volusia County, Florida. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2021, 3:24 PM EDT (19:24 UTC)
- Expired
- Aug 14, 2021, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Aug 14, 10:59 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 14, 10:59 AM EDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1059 AM EDT Sat Aug 14 2021
.UPDATE...
...Flood Watch For The Treasure Coast and Okeechobee County
Through Sunday Evening...
Scattered showers and lightning storms ongoing, mainly areas east
of I-4 and along the coast. Cell movement is towards the
northwest around 10 mph. Forecast remains on track, with a few
minor adjustments to rain chances and wind speeds. Tropical
Cyclone Fred continues to move northward over the eastern Gulf of
Mexico today. Scattered to numerous showers and lightning storms
expected across east central Florida through the day today, with
rain chances this morning ranging between 40-60 percent area wide
before increasing to 60-80 percent area wide this afternoon.
Highest chances for showers and storms this morning will remain
along the coast and portions of the interior, with the highest
storm coverage this afternoon shifting to across the western
interior.
A Flood Watch remains in effect for the Treasure Coast and
Okeechobee County through Sunday evening. Please stay informed on
the latest information from NWS Melbourne as future adjustments
and updates are made. Heavy rainfall occurred last evening across
the Treasure Coast, with highest recorded rainfall amounts of
7.25-7.91" occurring in Stuart. Elsewhere along the Treasure
Coast, amounts ranged from 2-6 ".
Afternoon highs will be a little below average today with highs
in the upper 80s to near 90 degrees due to the high cloud cover
and heavy rainfall. Overnight lows will be in the low to mid 70s.
&&
.AVIATION...
Scattered to numerous showers and lightning storms expected across
the local area today. Ongoing storms from KMLB northward and
KSUA. Brief MVFR/IFR CIGs/VIS in passing storms possible through
this afternoon. Increasing shower and storm chances this
afternoon. Included TEMPO groups for MVFR CIGs/VIS starting at 16Z
for interior sites and starting at 14Z for coastal sites. Rain
chances continue into tonight, especially along coastal sites.
&&
.MARINE...
Scattered to numerous showers and storms ongoing across the
Atlantic waters. Cell movement is towards the northwest around
10KT. Current buoy 41009 observations show seas are 3 ft with
winds SSE around 10 KT. Winds will continue to be from the
southeast around 10-17 KT, with the strongest winds expected to
occur across the Treasure Coast waters this afternoon. Seas will
be 3-4 feet. Scattered to numerous showers and lightning storms
expected to continue through today and into tonight as Tropical
Cyclone Fred moves northward into the eastern Gulf of Mexico.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 88 76 88 77 / 60 30 50 30
MCO 90 76 88 76 / 70 30 60 20
MLB 87 77 88 78 / 70 30 50 30
VRB 88 75 89 76 / 70 40 50 30
LEE 89 77 87 76 / 80 30 60 20
SFB 88 76 88 76 / 70 30 50 20
ORL 88 76 87 76 / 70 30 60 20
FPR 87 75 88 76 / 80 40 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for Indian River-Martin-
Okeechobee-St. Lucie.
AM...None.
&&
Watson/Weitlich/RodriguezHazardous weather outlook, Aug 14, 10:58 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1058 AM EDT Sat Aug 14 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1058 AM EDT Sat Aug 14 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will occur today into tonight. By early afternoon additional activity will develop, with highest coverage expected across the interior including the Space and Treasure Coast. Gusty winds over 40 mph, frequent cloud to ground lightning, and heavy downpours will be possible in any strong storm which develops. Even though the threat for tornadoes remains very low today, we cannot rule out a brief, weak spin up, especially as strong thunderstorms over the Atlantic push onshore through this evening. .FLOOD IMPACT... Numerous showers and lightning storms will result in some locations receiving 2 to 3 inches of rainfall, especially for those who see multiple rounds of heavy rain. The highest potential will be across Martin, Saint Lucie, Indian River, and Brevard counties. Standing water in low spots may create a driving hazard on low spots along roadways. A Flood Watch remains in effect for the Treasure Coast. The most sensitive area is in northeast Martin County, between Stuart, Palm City, North River Shores, and Jensen Beach where 6 to 8 inches of rain has fallen in the last 24 hours. Additional heavy rainfall in these areas could worsen any ongoing flood issues. .RIP CURRENT IMPACT... There is a moderate threat for life-threatening rip currents at all Central Florida Atlantic beaches today. Remember to always swim at a life guarded beach and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will continue over the local Atlantic waters today and tonight, with the strongest storms capable of producing wind gusts in excess of 35 knots and frequent lightning strikes. .WATERSPOUT IMPACT... Even though the threat is low, cannot rule out a brief waterspout developing over the Atlantic waters and along the coast into this evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. The remnants of Fred will track northward over the eastern Gulf of Mexico Sunday into Monday. Despite Fred moving further from the region, scattered to numerous lightning storms containing locally heavy rainfall remain possible across the much of the area next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Spotters are encouraged to report any rainfall amounts over 3 inches and any localized flooding impact to the National Weather Service in Melbourne. Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:19 PM EDT | Areal Flood Advisory | MLB | Martin | 116 min |
| Aug 13, 8:34 PM EDT | Special Marine Warning | MLB | 86 min | |
| Aug 13, 9:13 PM EDT | Areal Flood Warning | MLB | Martin, Saint Lucie | 3 hr |
| Aug 14, 3:27 PM EDT | Special Weather Statement | MLB | Lake | 33 min |
| Aug 14, 3:55 PM EDT | Special Weather Statement | MLB | Lake | 35 min |
| Aug 14, 4:03 PM EDT | Areal Flood Advisory | MLB | Lake | 117 min |
| Aug 14, 4:09 PM EDT | Areal Flood Advisory | MLB | Volusia | 3 hr |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.